Alert archive / New Mexico / High Wind Watches in 2016
High Wind Watch 3, NWS El Paso, TX
NWS El Paso, TX issued this high wind watch at Mar 20, 2016, 3:06 PM MDT for 6 counties in New Mexico; El Paso County, Hudspeth County, Texas. It took effect at Mar 22, 2016, 12:00 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 20, 2016, 3:06 PM MDT (21:06 UTC)
- In effect from
- Mar 22, 2016, 12:00 PM MDT
- Expired
- Mar 21, 2016, 2:51 PM MDT
- In force
- Issued by
- NWS El Paso, TX
Counties Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 54 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 9.1 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1602 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
675 WWUS74 KEPZ 202106 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 306 PM MDT SUN MAR 20 2016 ...VERY WINDY WITH BLOWING DUST ACROSS SOUTHERN NEW MEXICO AND WEST TEXAS ON TUESDAY... .A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE SOUTHERN ROCKY MOUNTAINS BRINGING WINDY CONDITIONS WITH AREAS OF BLOWING DUST TO SOUTHERN NEW MEXICO AND WEST TEXAS. WEST TO SOUTHWEST WINDS WILL HAVE SUSTAINED SPEEDS NEAR 40 MPH IN THE AFTERNOON AND EVENING WITH GUSTS TO 60 MPH. HAZARDOUS DRIVING CONDITIONS WILL EXIST WITH THE WIND POSSIBLY CAUSING PROPERTY DAMAGE OVER A FEW LOCATIONS. NMZ402>408-410-411-413>417-TXZ418>420-211200- /O.NEW.KEPZ.HW.A.0003.160322T1800Z-160323T0300Z/ SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-NORTHERN DONA ANA COUNTY- SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS- INCLUDING THE CITIES OF...SILVER CITY...LAKE ROBERTS...KINGSTON... FORT BAYARD...MIMBRES...FAYWOOD...HURLEY...GRANT COUNTY AIRPORT... LORDSBURG...REDROCK...VIRDEN...ANIMAS...HACHITA... ANTELOPE WELLS...CLOVERDALE...DEMING...COLUMBUS...HILLSBORO... WINSTON...GARFIELD...HATCH...RADIUM SPRINGS...LAS CRUCES...VADO... SUNLAND PARK...OROGRANDE...WHITE SANDS RANGE HEADQUARTERS... CHAPARRAL...MESCALERO...MOUNTAIN PARK...TIMBERON...CLOUDCROFT... SUNSPOT...APACHE SUMMIT...MAYHILL...SACRAMENTO...PINON... CROW FLATS...DOWNTOWN...WEST EL PASO...UPPER VALLEY... FORT BLISS...SOCORRO...EAST AND NORTHEAST EL PASO...HUECO TANKS... LOMA LINDA 306 PM MDT SUN MAR 20 2016 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. * TIMING...WEST TO SOUTHWEST WINDS WILL INCREASE DURING THE LATE MORNING AND EARLY AFTERNOON WITH MAXIMUM WIND SPEEDS BETWEEN 3 PM AND 7 PM. WINDS SHOULD DIMINISH AFTER 9 PM. * WINDS...WINDS WILL HAVE SUSTAINED SPEEDS NEAR 40 MPH FROM MID AFTERNOON THROUGH EARLY EVENING WITH GUSTS TO 60 MPH. * IMPACTS...THE WINDS WILL PRODUCE AREAS OF BLOWING DUST ACROSS THE LOWER ELEVATIONS WITH VISIBILITIES FALLING TO UNDER A QUARTER MILE OVER A FEW LOCATIONS. THUS DANGEROUS DRIVING CONDITIONS WILL EXIST...ESPECIALLY FOR HIGH PROFILE VEHICLES. THE WINDS MAY ALSO CAUSE PROPERTY DAMAGE INCLUDING DAMAGE TO BUILDINGS...TREES AND POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ ROGASH
2 follow-up statements
285 WWUS74 KEPZ 211025 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 425 AM MDT MON MAR 21 2016 ...VERY WINDY WITH BLOWING DUST ACROSS SOUTHERN NEW MEXICO AND WEST TEXAS ON TUESDAY... .A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE SOUTHERN ROCKY MOUNTAINS BRINGING WINDY CONDITIONS WITH AREAS OF BLOWING DUST TO SOUTHERN NEW MEXICO AND WEST TEXAS ON TUESDAY. WEST TO SOUTHWEST WINDS WILL HAVE SUSTAINED SPEEDS OF 30 TO 40 MPH IN THE AFTERNOON AND EVENING WITH GUSTS TO 55 MPH. HAZARDOUS DRIVING CONDITIONS WILL EXIST WITH THE WIND AND POSSIBLY CAUSING PROPERTY DAMAGE OVER A FEW LOCATIONS. NMZ402>408-410-411-413>417-TXZ418>420-212200- /O.CON.KEPZ.HW.A.0003.160322T1800Z-160323T0300Z/ SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-NORTHERN DONA ANA COUNTY- SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS- INCLUDING THE CITIES OF...SILVER CITY...LAKE ROBERTS...KINGSTON... FORT BAYARD...MIMBRES...FAYWOOD...HURLEY...GRANT COUNTY AIRPORT... LORDSBURG...REDROCK...VIRDEN...ANIMAS...HACHITA... ANTELOPE WELLS...CLOVERDALE...DEMING...COLUMBUS...HILLSBORO... WINSTON...GARFIELD...HATCH...RADIUM SPRINGS...LAS CRUCES...VADO... SUNLAND PARK...OROGRANDE...WHITE SANDS RANGE HEADQUARTERS... CHAPARRAL...MESCALERO...MOUNTAIN PARK...TIMBERON...CLOUDCROFT... SUNSPOT...APACHE SUMMIT...MAYHILL...SACRAMENTO...PINON... CROW FLATS...DOWNTOWN...WEST EL PASO...UPPER VALLEY... FORT BLISS...SOCORRO...EAST AND NORTHEAST EL PASO...HUECO TANKS... LOMA LINDA 425 AM MDT MON MAR 21 2016 ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... * TIMING...SOUTHWEST WINDS WILL INCREASE DURING THE LATE MORNING AND EARLY AFTERNOON WITH MAXIMUM WIND SPEEDS BETWEEN 3 PM AND 7 PM. WINDS SHOULD DIMINISH AFTER 9 PM...THOUGH STRONG GUSTS COULD CONTINUE EAST SLOPES OF TERRAIN ALL NIGHT. * WINDS...SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS TO 55 MPH. GUSTS OF OVER 60 MPH POSSIBLE EAST SLOPES OF TERRAIN. * IMPACTS...THE WINDS WILL PRODUCE WIDESPREAD BLOWING DUST ACROSS THE LOWER ELEVATIONS WITH VISIBILITIES FALLING TO UNDER ONE MILE OVER A FEW LOCATIONS. THUS DANGEROUS DRIVING CONDITIONS WILL EXIST...ESPECIALLY FOR HIGH PROFILE VEHICLES. THE WINDS MAY ALSO CAUSE PROPERTY DAMAGE INCLUDING DAMAGE TO BUILDINGS...TREES AND POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ HEFNER
896 WWUS74 KEPZ 212051 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 251 PM MDT MON MAR 21 2016 ...VERY WINDY WITH BLOWING DUST ACROSS SOUTHERN NEW MEXICO AND WEST TEXAS ON TUESDAY... .A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE SOUTHERN ROCKY MOUNTAINS BRINGING WINDY CONDITIONS WITH AREAS OF BLOWING DUST TO SOUTHERN NEW MEXICO AND WEST TEXAS ON TUESDAY. WEST TO SOUTHWEST WINDS WILL HAVE SUSTAINED SPEEDS OF 35 TO 45 MPH IN THE AFTERNOON AND EVENING WITH GUSTS TO 60 MPH. HAZARDOUS DRIVING CONDITIONS WILL EXIST WITH THE WIND AND POSSIBLY CAUSING PROPERTY DAMAGE OVER A FEW LOCATIONS. NMZ402>408-410-411-414-417-TXZ418-420-221300- /O.UPG.KEPZ.HW.A.0003.160322T1800Z-160323T0300Z/ /O.NEW.KEPZ.HW.W.0003.160322T1800Z-160323T0300Z/ SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-NORTHERN DONA ANA COUNTY- SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS- INCLUDING THE CITIES OF...SILVER CITY...LAKE ROBERTS...KINGSTON... FORT BAYARD...MIMBRES...FAYWOOD...HURLEY...GRANT COUNTY AIRPORT... LORDSBURG...REDROCK...VIRDEN...ANIMAS...HACHITA... ANTELOPE WELLS...CLOVERDALE...DEMING...COLUMBUS...HILLSBORO... WINSTON...GARFIELD...HATCH...RADIUM SPRINGS...LAS CRUCES...VADO... SUNLAND PARK...MESCALERO...MOUNTAIN PARK...TIMBERON... CROW FLATS...DOWNTOWN...WEST EL PASO...UPPER VALLEY... HUECO TANKS...LOMA LINDA 251 PM MDT MON MAR 21 2016 ...HIGH WIND WARNING IN EFFECT FROM NOON TO 9 PM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...SOUTHWEST WINDS WILL INCREASE DURING THE LATE MORNING AND EARLY AFTERNOON WITH MAXIMUM WIND SPEEDS BETWEEN 3 PM AND 7 PM. WINDS SHOULD DIMINISH AFTER 9 PM...THOUGH STRONG GUSTS COULD CONTINUE EAST SLOPES OF TERRAIN ALL NIGHT. * WINDS...SUSTAINED WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH. GUSTS OF OVER 60 MPH POSSIBLE EAST SLOPES OF TERRAIN. * IMPACTS...THE WINDS WILL PRODUCE WIDESPREAD BLOWING DUST ACROSS THE LOWER ELEVATIONS WITH VISIBILITIES FALLING TO UNDER ONE MILE OVER A FEW LOCATIONS. THUS DANGEROUS DRIVING CONDITIONS WILL EXIST...ESPECIALLY FOR HIGH PROFILE VEHICLES. THE WINDS MAY ALSO CAUSE PROPERTY DAMAGE INCLUDING DAMAGE TO BUILDINGS... TREES AND POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ413-415-416-TXZ419-221300- /O.UPG.KEPZ.HW.A.0003.160322T1800Z-160323T0300Z/ /O.NEW.KEPZ.HW.W.0003.160322T1800Z-160323T1200Z/ SOUTHERN TULAROSA BASIN-SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- EASTERN/CENTRAL EL PASO COUNTY- INCLUDING THE CITIES OF...OROGRANDE... WHITE SANDS RANGE HEADQUARTERS...CHAPARRAL...CLOUDCROFT... SUNSPOT...APACHE SUMMIT...MAYHILL...SACRAMENTO...PINON... FORT BLISS...SOCORRO...EAST AND NORTHEAST EL PASO 251 PM MDT MON MAR 21 2016 ...HIGH WIND WARNING IN EFFECT FROM NOON TUESDAY TO 6 AM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON TUESDAY TO 6 AM MDT WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...SOUTHWEST WINDS WILL INCREASE DURING THE LATE MORNING AND EARLY AFTERNOON WITH MAXIMUM WIND SPEEDS BETWEEN 3 PM AND 7 PM. WINDS MAY SLOW SOME DURING THE EARLY EVENING HOURS AND THEN PICK UP AGAIN DURING THE OVERNIGHT HOURS INTO WEDNESDAY MORNING ALONG THE EAST SLOPES OF AREA MOUNTAINS. * WINDS...SUSTAINED WINDS OF 35 TO 45 MPH WITH GUSTS TO 55 MPH. GUSTS OF OVER 65 MPH POSSIBLE EAST SLOPES OF TERRAIN. * IMPACTS...THE WINDS WILL PRODUCE WIDESPREAD BLOWING DUST ACROSS THE LOWER ELEVATIONS WITH VISIBILITIES FALLING TO UNDER ONE MILE OVER A FEW LOCATIONS. THUS DANGEROUS DRIVING CONDITIONS WILL EXIST...ESPECIALLY FOR HIGH PROFILE VEHICLES. THE WINDS MAY ALSO CAUSE PROPERTY DAMAGE INCLUDING DAMAGE TO BUILDINGS... TREES AND POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ401-409-412-TXZ421>424-221300- /O.NEW.KEPZ.HW.W.0003.160322T1800Z-160323T0300Z/ UPPER GILA RIVER VALLEY-SIERRA COUNTY LAKES- CENTRAL TULAROSA BASIN-SALT BASIN-SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- INCLUDING THE CITIES OF...GILA HOT SPRINGS...BUCKHORN... MULE CREEK...CLIFF...TRUTH OR CONSEQUENCES...DERRY...SPACEPORT... ALAMOGORDO...TULAROSA...WHITE SANDS MONUMENT...DELL CITY... CORNUDAS...SALT FLAT...SIERRA BLANCA...FABENS...TORNILLO... FORT HANCOCK 251 PM MDT MON MAR 21 2016 ...HIGH WIND WARNING IN EFFECT FROM NOON TO 9 PM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT TUESDAY. * TIMING...SOUTHWEST WINDS WILL INCREASE DURING THE LATE MORNING AND EARLY AFTERNOON WITH MAXIMUM WIND SPEEDS BETWEEN 3 PM AND 7 PM. WINDS SHOULD DIMINISH AFTER 9 PM...THOUGH STRONG GUSTS COULD CONTINUE EAST SLOPES OF TERRAIN ALL NIGHT. * WINDS...SUSTAINED WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH. GUSTS OF OVER 60 MPH POSSIBLE EAST SLOPES OF TERRAIN. * IMPACTS...THE WINDS WILL PRODUCE WIDESPREAD BLOWING DUST ACROSS THE LOWER ELEVATIONS WITH VISIBILITIES FALLING TO UNDER ONE MILE OVER A FEW LOCATIONS. THUS DANGEROUS DRIVING CONDITIONS WILL EXIST...ESPECIALLY FOR HIGH PROFILE VEHICLES. THE WINDS MAY ALSO CAUSE PROPERTY DAMAGE INCLUDING DAMAGE TO BUILDINGS... TREES AND POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this high wind watch went out at Mar 20, 2:14 PM MDT, 52 minutes earlier.
Area forecast discussion, Mar 20, 2:14 PM MDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
214 PM MDT SUN MAR 20 2016
.SYNOPSIS...
WEST TO SOUTHWEST WINDS WILL BRING WARMER DRY WEATHER TO SOUTHERN
NEW MEXICO AND WEST TEXAS BOTH MONDAY AND TUESDAY. HOWEVER A DEEP
LOW PRESSURE SYSTEM WITH A COLD FRONT WILL ALSO PRODUCE WINDY
CONDITIONS TUESDAY AND WEDNESDAY ALONG WITH COOLER TEMPERATURES
WEDNESDAY AND THURSDAY. THE RETURN OF WESTERLY WINDS WILL RESULT
IN WARMER CONTINUED DRY WEATHER NEXT WEEKEND.
&&
.DISCUSSION...
SHORT WAVE UPPER RIDGE WAS MOVING ACROSS THE SOUTHERN ROCKIES
TODAY CONTINUING OUR PERIOD OF DRY WEATHER. LITTLE THERMAL
ADVECTION OCCURRING AS SURFACE WINDS REMAIN FROM THE EAST SO
TODAYS TEMPERATURES WILL REMAIN A LITTLE BELOW NORMAL.
DEEP UPPER LOW WITH TRAILING TROUGH WILL ADVANCE INTO THE WEST
COAST LATE MONDAY WITH FALLING HEIGHTS AHEAD OF SYSTEM PRODUCING A
WEAK ZONAL FLOW ACROSS THE REGION. WESTERLY WINDS WILL THEREFORE
ADVECT WARMER AIR INTO THE CWA CAUSING TOMORROW'S HIGH
TEMPERATURES TO RISE ABOVE NORMAL.
UPPER TROUGH WILL ACCELERATE EASTWARD ACROSS THE WEST COAST AND
GREAT BASIN LATE MONDAY THROUGH TUESDAY AFTERNOON WITH ASSOCIATED
DYNAMICS AND DOWNSLOPE FLOW AHEAD OF IT INDUCING LEE CYCLOGENESIS
OVER EASTERN COLORADO. THIS PATTERN WILL SUPPORT STRENGTHENING LOW
AND MID LEVEL GRADIENTS AND INCREASING WEST TO SOUTHWEST WINDS.
INFLOW OF WARM DRY AIR PLUS DIURNAL HEATING WILL RESULT IN DRY
LAPSE RATES FROM THE SURFACE TO AROUND 600 MB IN THE AFTERNOON
ALLOWING STRONGER WINDS ALOFT TO MIX DOWNWARD. AT MOMENT IT
APPEARS WIND SPEEDS WILL ATTAIN ADVISORY CRITERIA MOST LOCATIONS
AND POSSIBLY APPROACH WARNING LEVELS ACROSS THE SOUTHERN TIER OF
THE CWA.
TUESDAY NIGHT AND WEDNESDAY MORNING PRIMARY TROUGH AXIS AND AN
ASSOCIATED COLD FRONT WILL SWEEP ACROSS THE CWA SUSTAINING WIND
SPEEDS NEAR ADVISORY CRITERIA ON WEDNESDAY. COOL AIR ADVECTION
BEHIND THE FRONT WILL LOWER TEMPERATURES TO NEAR NORMAL WEDNESDAY
WITH THURSDAY'S HIGHS AROUND 5 TO 10 DEGREES BELOW AVERAGE.
DESPITE RATHER STRONG UPWARD MOTION FROM FRONT AND TROUGH AIR MASS
WILL REMAIN TOO DRY FOR ANY PRECIP THREAT.
FLOW AGAIN BECOMES MORE ZONAL/WESTERLY FRIDAY AND SATURDAY
BRINGING ANOTHER WARMING BRIEF TREND BEFORE A COLD FRONT LOWERS
TEMPERATURES EARLY NEXT WEEK.
&&
.AVIATION...VALID 21/00Z-22/00Z... VFR CONDTS THRU THE PD. WEAKENING
UPR HIGH PRS OVER THE REGION WILL ALLOW SCT300-330 ACROSS OUR
AREA...WITH SCT-BKN COVERAGE BY MONDAY MRNG. WINDS 100-12006KT
THROUGH 06Z...SHIFTING 050-090 THROUGH 15Z MOST AREAS AND REMAINING
LIGHT. WINDS BACK TO 180-23007-10KT AFT 18Z.
&&
.FIRE WEATHER...
HIGH PRESSURE ALOFT WILL MOVE EAST OVER THE REGION TODAY AND MONDAY
WHILE BREAKING DOWN...ALLOWING TRANSITION TO A MORE PROGRESSIVE
WEATHER PATTERN TO RESUME ACROSS THE WESTERN STATES. THIS WILL
RESULT IN A RETURN TO ABOVE NORMAL TEMPERATURES EARLY IN THE WORK
WEEK...WITH PASSAGE OF AN UPPER LEVEL TROUGH THRU THE 4 CORNERS
EXPECTED TO BRING VERY STRONG WINDS AREA WIDE TUESDAY AND WEDNESDAY.
MOMENTUM MIX DOWN FROM 600 MB IN ADDITION TO DEVELOPMENT OF DEEP LEE
CYCLONE OVER THE HIGH PLAINS...WILL LEAD TO GENERATION OF SUSTAINED
SOUTHWEST 20 FOOT WIND SPEEDS 35-45 MPH WITH GUSTS TO 50 MPH OR
HIGHER TUESDAY. HIGHEST SPEEDS THROUGH GAPS...PASSES AND ESPECIALLY
ALONG EAST SLOPES OF NORTH-SOUTH ORIENTED MOUNTAIN
RANGES...PARTICULARLY INTO TUESDAY EVENING. WIDESPREAD BLOWING DUST
POSSIBLE. WITH LOW TO VERY LOW EXISTING FUEL MOISTURES IN
PLACE...MIN RH TO THE SINGLE DIGITS AND VENT RATES OF 400,000 KNOT-
FEET EXPECTED...DEVELOPMENT OF THESE WINDS WILL CREATE CRITICAL FIRE
CONDITIONS AREA WIDE TUESDAY. AS A CONSEQUENCE...A FIRE WEATHER
WATCH HAS BEEN ISSUED FOR THAT TIME COVERING FOR ALL ZONES.
TROUGH WILL CARRY A PACIFIC COLD FRONT THROUGH LATER TUESDAY
NIGHT...WITH NW WINDS TO FOLLOW A LITTLE WEAKER WEDNESDAY BUT IT
WILL STILL BE WINDY AND VERY DRY. ANOTHER COLD FRONT MOVES THROUGH
FROM THE NORTH WED EVENING...LOWERING HIGHS FROM THE MID 60S
LOWLANDS TO NEAR 50 MTNS THURSDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 44 79 54 84 / 0 0 0 0
SIERRA BLANCA 38 76 48 84 / 0 0 0 0
LAS CRUCES 37 78 44 82 / 0 0 0 0
ALAMOGORDO 39 76 48 82 / 0 0 0 0
CLOUDCROFT 24 58 35 61 / 0 0 0 0
TRUTH OR CONSEQUENCES 41 77 48 80 / 0 0 0 0
SILVER CITY 35 71 40 72 / 0 0 0 0
DEMING 37 78 42 83 / 0 0 0 0
LORDSBURG 37 78 40 80 / 0 0 0 0
WEST EL PASO METRO 43 79 52 84 / 0 0 0 0
DELL CITY 36 77 45 83 / 0 0 0 0
FORT HANCOCK 43 80 51 86 / 0 0 0 0
LOMA LINDA 40 74 48 79 / 0 0 0 0
FABENS 43 79 50 85 / 0 0 0 0
SANTA TERESA 40 78 46 83 / 0 0 0 0
WHITE SANDS HQ 42 77 51 82 / 0 0 0 0
JORNADA RANGE 30 77 36 81 / 0 0 0 0
HATCH 37 78 44 81 / 0 0 0 0
COLUMBUS 37 80 44 83 / 0 0 0 0
OROGRANDE 43 77 52 83 / 0 0 0 0
MAYHILL 31 67 42 69 / 0 0 0 0
MESCALERO 27 66 38 70 / 0 0 0 0
TIMBERON 30 67 41 69 / 0 0 0 0
WINSTON 27 72 31 72 / 0 0 0 0
HILLSBORO 36 75 41 77 / 0 0 0 0
SPACEPORT 31 77 37 80 / 0 0 0 0
LAKE ROBERTS 24 72 30 71 / 0 0 0 0
HURLEY 34 72 38 74 / 0 0 0 0
CLIFF 23 76 28 77 / 0 0 0 0
MULE CREEK 19 75 26 74 / 0 0 0 0
FAYWOOD 35 73 40 75 / 0 0 0 0
ANIMAS 38 79 43 81 / 0 0 0 0
HACHITA 36 80 41 81 / 0 0 0 0
ANTELOPE WELLS 39 79 45 81 / 0 0 0 0
CLOVERDALE 38 76 41 78 / 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING FOR NMZ110>113.
TX...FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING FOR TXZ055-056.
&&
05 ROGASH/22 TRIPOLIHazardous weather outlook, Mar 20, 4:26 AM MDT, 10 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 426 AM MDT SUN MAR 20 2016 NMZ401>403-408-414>416-211215- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- EASTERN BLACK RANGE FOOTHILLS- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- 426 AM MDT SUN MAR 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. VERY WINDY TUESDAY AND WEDNESDAY. SOME BLOWING DUST POSSIBLE NEAR DISTURBED SOILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NMZ404>407-409>413-417-TXZ418>424-211215- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SIERRA COUNTY LAKES-NORTHERN DONA ANA COUNTY- SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-CENTRAL TULAROSA BASIN- SOUTHERN TULAROSA BASIN-OTERO MESA-WESTERN EL PASO COUNTY- EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 426 AM MDT SUN MAR 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...TODAY AND TONIGHT. GUSTY EAST WINDS ALONG WEST SLOPES OF TERRAIN (ORGAN, FRANKLIN, HUECO MOUNTAINS) THIS MORNING...WITH PERHAPS SLIGHT HANDLING PROBLEMS FOR MOTORISTS. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. VERY STRONG WINDS TUESDAY AND WEDNESDAY. CONSIDERABLE BLOWING DUST LIKELY...WITH DANGEROUS DRIVING CONDITIONS DUE TO CROSS WINDS AND POOR VISIBILITIES...ESPECIALLY TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HEFNER
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 7:02 AM MDT | Fire Weather Watch | EPZ | Catron, Doña Ana, Grant, Hidalgo, Lincoln, Luna and 2 more | 24 hr |
Nearby
High Wind Watches in New Mexico, 2016High Wind Watches in Texas, 2016Every high wind watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.